Alert archive / Texas / Flash Flood Warnings in 2012

Flash Flood Warning 25, NWS Corpus Christi, TX

June 4, 2012Webb County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Jun 4, 2012, 10:27 PM CDT for Webb County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2012, 10:27 PM CDT (03:27 UTC)
Expired
Jun 5, 2012, 12:54 AM CDT
In force
2 hr
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
None

County Webb County, TX

The radar

The Laughlin AFB radar (KDFX), 171 km from the middle of the area, began a volume at 03:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 3.5 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2012-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3089 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2012-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3089 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1670 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

259 
WGUS54 KCRP 050327
FFWCRP
TXC479-050730-
/O.NEW.KCRP.FF.W.0025.120605T0327Z-120605T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1027 PM CDT MON JUN 4 2012

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL WEBB COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 230 AM CDT

* AT 1021 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.     
  DOPPLER RADAR ESTIMATED OVER 4 INCHES OF PRECIPITATION HAVE FALLEN 
  OVER PORTIONS OF CENTRAL WEBB COUNTY. ANOTHER 2 TO 3 INCHES OF     
  RAINFALL ARE STILL POSSIBLE WITH THIS SLOW-MOVING THUNDERSTORM.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR.
  SOME CITIES AND TOWNS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BOTINES...LA ESPERANZA RANCH AIRPORT...LAS TIENDAS AND RANCHOS
  PENITAS WEST. SOME CREEKS THAT WILL EXPERIENCE FLOODING INCLUDE...
  PALITO BLANCO ARROYO AND SAN ISABEL CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

&&

LAT...LON 2811 9982 2811 9939 2773 9941 2765 9967
      2773 9967 2776 9974 2778 9984 2776 9984

$$

GW
1 follow-up statement
395 
WGUS74 KCRP 050554
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1254 AM CDT TUE JUN 5 2012

TXC479-050557-
/O.CAN.KCRP.FF.W.0025.000000T0000Z-120605T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEBB-
1254 AM CDT TUE JUN 5 2012

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL WEBB
COUNTY...

HEAVY SHOWERS AND THUNDERSTORMS HAVE DIMINISHED AND MOVED OUT OF THE 
WARNED AREA DURING THE PAST COUPLE HOURS. WATERS ARE LIKELY TO HAVE 
RECEDED...THEREFORE THE FLASH FLOOD WARNING HAS BEEN CANCELLED.

LAT...LON 2811 9982 2811 9939 2773 9941 2765 9967
      2773 9967 2776 9974 2778 9984 2776 9984

$$

RG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 9:19 PM CDT, 1 hour 8 minutes earlier.

Area forecast discussion, Jun 4, 9:19 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
919 PM CDT MON JUN 4 2012

.DISCUSSION...CONVECTION PERSISTS ACROSS NW WEBB COUNTY WHERE LAPS
ANALYSIS INDICATES LOWEST CIN AND STRONGEST CAPE EXIST...AND HAVE
UPPED POPS TO CHANCE CATEGORY FOR SAID LOCALE. ISOLATED STRONG TO
SEVERE STORM...ALONG WITH INTENSE LIGHTNING /NEARLY 80 STRIKES IN
5 MIN WITH CURRENTLY WARNED STORM/...WILL BE POSSIBLE BEFORE
ACTIVITY GRADUALLY DIMINISHES IN INTENSITY OVER NEXT TWO HOURS AS
DIURNAL HEATING FADES. WILL BE A CLOSE CALL FOR LAREDO AS TO
WHETHER STORMS MAKE IT INTO THE CITY. ELSEWHERE ACROSS S
TX...COMBINATION OF LIGHT TO MODERATE LOW LEVEL WIND FIELD AND
INCREASING SFC TO 1KM LAPSE RATES OVER EASTERN ZONES AND
ESPECIALLY MARINE ZONES SHOULD ALLOW FOR DEVELOPMENT OF ISOLATED
SHOWERS OVERNIGHT. HAVE INTRODUCED MENTION OF PRECIP ACROSS
COASTAL PLAINS LATE IN THE NIGHT WITH GREATEST COVERAGE LIKELY TO
BE OVER OFFSHORE WATERS. NO OTHER CHANGES MADE TO FORECAST.
UPDATED PRODUCTS ALREADY OUT.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    75  91  75  92  74  /  10  20  10  20  10
VICTORIA          75  93  73  95  73  /  10  20  20  20  10
LAREDO            77 101  77 102  76  /  20  10  10  20  20
ALICE             75  95  73  97  73  /  10  20  10  20  10
ROCKPORT          79  89  78  89  78  /  10  20  20  20  20
COTULLA           75  98  74  98  73  /  20  10  10  20  20
KINGSVILLE        75  94  76  95  74  /  10  20  10  20  10
NAVY CORPUS       79  90  77  90  77  /  10  20  20  20  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

UPDATE...HART/79
Hazardous weather outlook, Jun 4, 6:29 PM CDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
629 PM CDT MON JUN 4 2012

TXZ229-239-052330-
LA SALLE-WEBB-
629 PM CDT MON JUN 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEBB AND LA SALLE COUNTIES.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS WEBB AND LA SALLE
COUNTIES THIS EVENING. ANY STORMS THAT OCCUR MAY BRIEFLY BECOME
STRONG WITH SMALL HAIL...LOCALLY HEAVY RAINFALL...AND FREQUENT
LIGHTNING POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

CHANCES OF THUNDERSTORMS WILL INCREASE THROUGH THE WEEK WITH THE
LATTER HALF OF THE WEEK HAVING THE GREATEST CHANCES. LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE WITH ANY OF THE STORMS THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-TXZ230>234-240>247-052330-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-DUVAL-JIM WELLS-
KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
629 PM CDT MON JUN 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

CHANCES OF THUNDERSTORMS WILL INCREASE THROUGH THE WEEK WITH THE
LATTER HALF OF THE WEEK HAVING THE GREATEST CHANCES. LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE WITH ANY OF THE STORMS THIS WEEK AS
TROPICAL MOISTURE INCREASES ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Jun 4, 4:56 PM CDT, 5 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
456 PM CDT MON JUN 4 2012

TXZ239-042300-
WEBB-
456 PM CDT MON JUN 4 2012

...STRONG THUNDERSTORMS WERE AFFECTING WEBB COUNTY...

AT 453 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES WEST OF
CHUPADERA RANCH AIRPORT TO 13 MILES SOUTH OF CHUPADERA RANCH
AIRPORT...OR ALONG A LINE EXTENDING FROM 22 MILES SOUTH OF EL INDIO
TO 37 MILES SOUTH OF CARRIZO SPRINGS...MOVING NORTHEAST AT 10 MPH.

DIME SIZE HAIL...AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS.

GW
Special weather statement, Jun 4, 5:56 PM CDT, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
556 PM CDT MON JUN 4 2012

TXZ239-042345-
WEBB-
556 PM CDT MON JUN 4 2012

...A STRONG THUNDERSTORM WAS AFFECTING WEBB COUNTY...

AT 553 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 15 MILES SOUTH OF CHUPADERA RANCH AIRPORT...OR 38
MILES SOUTH OF CARRIZO SPRINGS...DRIFTING SOUTHWEST AT 5 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM. THIS STORM IS EXPECTED TO REMAIN AWAY FROM THE CITY OF
LAREDO.

GW
Special weather statement, Jun 4, 8:54 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
854 PM CDT MON JUN 4 2012

TXZ239-050300-
WEBB-
854 PM CDT MON JUN 4 2012

...A STRONG THUNDERSTORM WAS AFFECTING WEBB COUNTY...

AT 850 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LAS TIENDAS...OR 20 MILES SOUTHWEST OF
ENCINAL...DRIFTING SOUTHEAST AT 5 MPH.

MARBLE SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

GW
Special weather statement, Jun 4, 9:45 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
945 PM CDT MON JUN 4 2012

TXZ239-050345-
WEBB-
945 PM CDT MON JUN 4 2012

...A STRONG THUNDERSTORM WAS AFFECTING WEBB COUNTY...

AT 942 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RANCHOS PENITAS WEST...OR 10 MILES NORTHWEST
OF LAREDO...MOVING SOUTHWEST AT 10 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

GW
Special weather statement, Jun 4, 10:12 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1012 PM CDT MON JUN 4 2012

TXZ239-050415-
WEBB-
1012 PM CDT MON JUN 4 2012

...A STRONG THUNDERSTORM WAS AFFECTING WEBB COUNTY...

AT 1010 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 7 MILES NORTHEAST OF LAS TIENDAS...OR 13 MILES
SOUTHWEST OF ENCINAL...DRIFTING SOUTH AT LESS THAN 10 MPH.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

GW

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 9:01 PM CDTSevere Thunderstorm WarningCRPWebb44 min
Jun 4, 9:35 PM CDTAreal Flood AdvisoryCRPWebb55 min
Jun 5, 5:59 PM CDTSevere Thunderstorm WarningCRPJim Wells, Kleberg21 min

Nearby

Flash Flood Warnings in Texas, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.